Drug-induced immunological reaction leading to drug-induced immune thrombocytopenia.

Drug-induced thrombocytopeniaThrombocytopenia:Thrombocytopeniais any disorder in which there is an abnormally low amount(below 100,000cells/mm3) of platelets. Platelets are parts of the bloodthat help blood to clot.  Drug-Induced Thrombocytopenia:When a drugs causesreduction in platelet count, it is called drug-induced thrombocytopenia.

 Types of Drug-Induced Thrombocytopenia:Ø Drug-induced immune thrombocytopenia.Ø Drug-induced nonimmune thrombocytopenia.Drug-inducedimmune thrombocytopeniaDrug causesproduction of antibodiesand destroys the platelets, due to immunological reaction leading to drug-inducedimmune thrombocytopenia. Heparin causes drug-induced immune thrombocytopenia inmost of the cases. Mechanism :Hapten typereactions:The offendingdrug binds covalently to certain platelet Glyco Proteins (GPs).

Best services for writing your paper according to Trustpilot

Premium Partner
From $18.00 per page
4,8 / 5
4,80
Writers Experience
4,80
Delivery
4,90
Support
4,70
Price
Recommended Service
From $13.90 per page
4,6 / 5
4,70
Writers Experience
4,70
Delivery
4,60
Support
4,60
Price
From $20.00 per page
4,5 / 5
4,80
Writers Experience
4,50
Delivery
4,40
Support
4,10
Price
* All Partners were chosen among 50+ writing services by our Customer Satisfaction Team

Antibodies aregenerated that bind to these drug-bound GP epitopes. After the binding ofantibodies to the platelet surface, lysis occurs through complement activationor through clearance from the circulation by macrophages. Hapten-mediatedimmune thrombocytopenia usually occurs at least 7 days after the initiation ofthe drug, although it can occur much sooner if the exposure is actually areexposure to a previously administered drug.Antibody binding:Antibodies existin the blood that recognize an epitope on the platelet GP.( Quinine,anticonvulsants, vancomycin and nonsteroidal anti-inflammatory)Immunecomplex:Most serioustype of heparin-induced thrombocytopenia (HIT) type II is by formation ofimmune complex. Types:  HITtype I: More common, mild, reversible, non-immune-mediated  reaction that usually occurs within the first2 days of therapy, often asymptomatic.

HIT type II:Less common butmore severe and more complicated. The platelet count generally begins todecline 5 to 10 days after the start of heparin therapy. Patients undergone  a recent surgery , patients receiving heparinfor thrombosis prophylaxis, cardiac surgery, orthopedic surgery are at highrisk.  Diagnosis of HIT:Clinical basedand supported by laboratory testing. Several types of assays are availableplatelet activation assays, platelet aggregation studies and enzyme-linked immunesorbent assay method. Drug-induced non-immune thrombocytopenia:Drug causesdirect toxicity or bone marrow suppression. Chemotherapy drugsand antiepileptic drugs cause drug-induced non-immune thrombocytopenia. Symptoms:Decreased PlatletsAbnormalbleedingBleeding whenyou brush your teethEasy bruisingPinpoint redspots on the skin (petechiae)  Treatment:Stop the offending drug and treat symptomatically.

For people who havelife-threatening bleeding, treatments may include:Immunoglobulin therapy (IVIG) Plasma exchange (plasmapheresis)Platelet transfusionsCorticosteroidsReferences:Kamakshi V. Rao.Drug-Induced HematologicDisorders: Pharmacotherapy: A Pathophysiologic Approach. Joseph T. DiPiro, etalhttps://medlineplus.gov/ency/article/000556.htmBy:K.Bharathi Priya Assistant Professor Department of Pharmacy Practice